# SDR 2005UALA00596

- Difficulty date: June 25, 2005
- Submitted: July 5, 2005
- Operation: Air carrier
- Aircraft: N553UA
- Make and model: Boeing 757222
- Aircraft serial: 25277
- Aircraft time: 44,071 hours, 16,373 cycles
- Engine: Pwa PW2037
- System (JASC): 2150 · Cabin Cooling System
- Part: Smoke
- Condition: Detected
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

RETURNED TO THE FIELD DUE TO SMOKE IN THE COCKPIT.  CAUSE OF INCIDENT WAS A FAILED THRUST DISK & BEARING IN LT ACM.  COMPONENT FINDINGS WERE A FAILED THRUST DISK & A FAILED BEARING WHICH ALSO DAMAGED TURBINE & COMPRESSOR SECTIONS.  THRUST DISK, BEARING TURBINE ASSY & COMPRESSOR WERE ALL REPLACED & UNIT MADE SERVICEABLE.  THIS UNIT INSTALLED ON 06 JUN 2000 & ACCUMULATED A TOTAL OF 15,397 HRS & 5,718 CYCLES PRIOR TO FAILURE.  CURRENT MX PROGRAM IS ON CONDITION FOR ACM.  A HEALTH CHECK IS PERFORMED ON SYS & TEMP SENSORS CHECKED & CALIBRATED AT 1C.  NO CORRECTIVE ACTIONS OR MX PROGRAM CHANGES REQUIRED AT THIS TIME.
